My4 yr od dd's been given this today for her execma, the doctor says it's ok to use indefinately, but I'm sure that's wrong. The package says only use for 7 days, and everything I've read about it says it is dangerous for long term use. So, what to do......
It's usually used for a few days to control the flare up, then leave it off for a while, then use again when symptoms recur, rather than constant daily use. The emollients are usually continued all the time.
Have a chat with the pharmacist if concerned, it's a fairly mild cream and available without prescription ( although not for children or facial use unless prescribed)but no need to delay starting the treatment. Would agree that requesting an appt with dermatology clinic would be a good idea, HTH
thanks, good idea about the pharmacist, will do that. In the past within 2 days of stopping the hc the redness has appeared, but I don't think it's right to continue it just for that reason. Never had any experience with eczema before, it's a minefield!
Afterall, all medicines that we use frequently have side effects when you read the info inside the box but I would still give my dcs calpol and I take the antibiotics that are prescribed to me, if required.
Pain killers can safely be given in much higher doses than written on the box too (obviously, only on the advice of a Dr!)
She has only had this problem for about 3 months. I think I might not have been using the steroid cream for quite long enough to begin with, so have not totally got rid of the infection before stopping the hc. Am going to blitz it for 2 weeks, and see if that helps. I'm also applying hydromol cream 3 times a day.
DesperateHousewifeToo - I see what you are saying, but tbh, I wouldn't want to give calpol on a daily basis either!
FrannyandZooey I'm sure you are right, it can't be good to have steroids every day for the next however many months!